MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO LEGACY; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO LEGACY; IMPLANTABLE PULSE GENERATOR
Model Number 2100
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device showed high impedance on interrogation and patient was not getting adequate therapy as blood pressure was rising.It was expected that the lead insulation and conductors were potentially damaged as there have been multiple ipg replacements for this patient.A cvrx representative attended to surgical procedure and found that the lead was intact; however, there was some sort of contamination on the surface of the lead terminal pin that was interfering with making good contact with the ipg header and set screw.This contamination could not be removed by wiping the lead.It had to be scraped with a scalpel.Once cleared, the lead was reinserted into a new ipg and impedance readings were good again.Review of the returned ipg showed a contaminant in the ipg header bore; however, no clear analysis method was identified that was considered likely to identify the true cause of the high impedance.The new ipg and cleaned lead will be monitored for at least a month to determine if impedance is again high.If so, further action will need to be taken and it is likely that the lead terminal would be replaced with the cvrx lead repair kit and the lead terminal could be analyzed for source of the contamination more readily and easily than the existing header bore.No further analysis is planned if the impedance remains acceptable within this time period.
 
Event or Problem Description
At a post ipg replacement follow-up on (b)(6) 2019, the lead impedance of the system varied between 1200 and 1700 ohms.It had been normal at approximately 600 ohms at the time of ipg replacement on (b)(6) 2018.Doctor chose to leave therapy on and have patient return to check in one month.Reported on (b)(6) 2019 that the patient stated blood pressure of 170s systolic and 100-120 diastolic and not in control and that the patient would like to do a lead repair.(b)(4) attended the surgery on (b)(6) 2019.This is where the event became reportable.In reviewing the situation in surgery, it was noted that there was contamination on the lead terminal pin that was the cause of the high impedance.No repair was required; however, the lead terminal pin could not be wiped clean and required scraping with a scalpel to remove the contamination.The ipg was replaced as there was also evidence of contamination in the header bore.It was unclear if the contamination was a bodily fluid that had dried on the surface or if it was potentially corrosion of the metals.The ipg was returned to cvrx for analysis.It was also reported that the surgeon used an antibacterial powder in the pocket at both surgeries that is believed to be vancomycin.
 
Additional Manufacturer Narrative
Device showed high impedance on interrogation and patient was not getting adequate therapy as blood pressure was rising.It was expected that the lead insulation and conductors were potentially damaged as there have been multiple ipg replacements for this patient.A cvrx representative attended to surgical procedure and found that the lead was intact; however, there was some sort of contamination on the surface of the lead terminal pin that was interfering with making good contact with the ipg header and set screw.This contamination could not be removed by wiping the lead.It had to be scraped with a scalpel.Once cleared, the lead was reinserted into a new ipg and impedance readings were good again.Review of the returned ipg showed a contaminant in the ipg header bore; however, no clear analysis method was identified that was considered likely to identify the true cause of the high impedance.The new ipg and cleaned lead will be monitored for at least a month to determine if impedance is again high.If so, further action will need to be taken and it is likely that the lead terminal would be replaced with the cvrx lead repair kit and the lead terminal could be analyzed for source of the contamination more readily and easily than the existing header bore.No further analysis is planned if the impedance remains acceptable within this time period.On (b)(6) 2019, the patient returned for a follow-up visit.Impedance of the system with the new ipg has been stable since the date of the replacement.As such there is not believed to be a continuing corrosion or other contamination on the lead that would result in another event like this.The decision was made to maintain the returned device without decontamination and it may be investigated in the future should any additional devices show a similar issue.
 
Event or Problem Description
At a post ipg replacement follow-up on 15-jan-2019, the lead impedance of the system varied between 1200 and 1700 ohms.It had been normal at approximately 600 ohms at the time of ipg replacement on 05-dec-2018.Doctor chose to leave therapy on and have patient return to check in one month.Reported on (b)(6) 2019 that the patient stated blood pressure of 170s systolic and 100-120 diastolic and not in control and that the patient would like to do a lead repair.(b)(6), cvrx sr.Director of leads development and operations, attended the surgery on (b)(6) 2019.This is where the event became reportable.In reviewing the situation in surgery, it was noted that there was contamination on the lead terminal pin that was the cause of the high impedance.No repair was required; however, the lead terminal pin could not be wiped clean and required scraping with a scalpel to remove the contamination.The ipg was replaced as there was also evidence of contamination in the header bore.It was unclear if the contamination was a bodily fluid that had dried on the surface or if it was potentially corrosion of the metals.The ipg was returned to cvrx for analysis.It was also reported that the surgeon used an antibacterial powder in the pocket at both surgeries that is believed to be vancomycin.

Brand Name
BAROSTIM NEO LEGACY
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
MDR Report Key8462137
Report Number3007972010-2019-00001
Device Sequence Number193129
Product Code DSR
UDI-Device Identifier00859144004210
UDI-Public(01)00859144004210(17)200123
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
H130007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2020
Device Model Number2100
Device Catalogue Number100053-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;